| Model Number |
L20314 |
| Medical Device Problem Codes |
Corroded (1131); Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Calcium Deposits/Calcification (1758); Foreign Body Reaction (1868); Pain (1994); Osteolysis (2377); Inadequate Osseointegration (2646); Test Result (2695); No Code Available (3191)
| Date of Event |
02/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).No code available use for device revision or replacement.
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Pcf and medical records.After review of medical records, patient was revised to addressed periprosthetic osteolysis, acetabular component loosening and elevated metal ions.Revision notes indicated dark stained reactive synovium encountered and debrided.With torque on the prosthetic head, femoral micromotion was confirmed consistent with the diagnosed of loosening.Disassembly of the modular head revealed relatively little black corrosive debris inside the taper and the trunnion appeared normal.A long curette was used to ensure removal of any endosteal calcification potentially diverting the femoral reamers.There was no significant evidence of corrosion on the backside of the liner of the inside of the shell.The 2 acetabular fixation screws were removed.The cup loose watery region of anterior rim was overhanging so it was used to remove that rim of bone and dislodge the cup.There was a remaining reasonably hemispherical acetabular cavity.Doi: (b)(6) 2009; dor: (b)(6) 2019 right hip.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint(b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.